MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EPIX LAPAROSCOPIC GRASPER; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES EPIX LAPAROSCOPIC GRASPER; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lower anterior resection with da vinci robotic surgery.Event description: [hospital] "the surgeon discovered that the tip of the instrument was broken and unusable upon initial use." additional information received from [distributor] via email on 10sep2024 "jaw detached.Malfunction noticed or happened beginning of the surgery." intervention: the case was completed with the new one.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of the shaft being bent.Based on the condition of the returned unit, it is likely that the reported event may have been caused by mishandling during shipping or at the customer's facility.However, the exact root cause of the bent shaft could not be determined.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.Correction: d1.
 
Event or Problem Description
Procedure performed: lower anterior resection with da vinci robotic surgery.Event description: [hospital] "the surgeon discovered that the tip of the instrument was broken and unusable upon initial use." additional information received from [distributor] via email on 10sep2024 "jaw detached.Malfunction noticed or happened beginning of the surgery." additional information obtained from [distributor] via email on 22nov2024: as the incident occurred long ago, the user no longer recalls the details, and the unit has been returned to applied, making it impossible for us to verify the issue.Intervention: the case was completed with the new one.Patient status: no patient injury.

Brand Name
EPIX LAPAROSCOPIC GRASPER
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20359178
Report Number2027111-2024-00855
Device Sequence Number7208965
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)251116(30)01(10)1470766
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberC4130
Device Catalogue Number101419801
Device Lot Number1470766
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown